Alert archive / North Carolina / Wind Advisories in 2008

Wind Advisory 15, NWS Newport/Morehead City, NC

November 18, 2008

NWS Newport/Morehead City, NC issued this wind advisory at Nov 18, 2008, 2:31 AM EST. It took effect at Nov 18, 2008, 5:00 PM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2008, 2:31 AM EST (07:31 UTC)
In effect from
Nov 18, 2008, 5:00 PM EST
Expired
Nov 19, 2008, 7:00 AM EST
In force
14 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMHX 180731
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
231 AM EST TUE NOV 18 2008


NCZ103-104-182100-
/O.NEW.KMHX.WI.Y.0015.081118T2200Z-081119T1200Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
231 AM EST TUE NOV 18 2008

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
7 AM EST WEDNESDAY. 

LOW PRESSURE DEVELOPING WELL OFFSHORE...COMBINED WITH HIGH
PRESSURE BUILDING IN FROM THE WEST....WILL RESULT IN STRONG
NORTHWEST WINDS ALONG THE COAST LATER TODAY THROUGH EARLY
WEDNESDAY. THE STRONGEST WINDS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND EVENING AND CONTINUE THROUGH EARLY WEDNESDAY
MORNING. 

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
2 follow-up statements
000 
WWUS72 KMHX 182050
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
350 PM EST TUE NOV 18 2008

NCZ103-104-191000-
/O.CON.KMHX.WI.Y.0015.081118T2200Z-081119T1200Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
350 PM EST TUE NOV 18 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. 

LOW PRESSURE DEVELOPING WELL OFFSHORE...COMBINED WITH HIGH
PRESSURE BUILDING IN FROM THE WEST....WILL RESULT IN STRONG
NORTHWEST WINDS ALONG THE COAST TONIGHT THROUGH EARLY WEDNESDAY.
THE STRONGEST WINDS ARE EXPECTED TO DEVELOP THIS EVENING AND
CONTINUE THROUGH EARLY WEDNESDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS72 KMHX 190735
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
235 AM EST WED NOV 19 2008

NCZ103-104-191200-
/O.CON.KMHX.WI.Y.0015.000000T0000Z-081119T1200Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
235 AM EST WED NOV 19 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. 

LOW PRESSURE DEVELOPING WELL OFFSHORE...COMBINED WITH HIGH
PRESSURE BUILDING IN FROM THE WEST....WILL RESULT IN STRONG
NORTHWEST WINDS ALONG THE COAST EARLY THIS MORNING. AS HIGH
PRESSURE BUILDS CLOSER LATER TODAY THE STRONG WINDS WILL
GRADUALLY DIMINISH.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Nov 18, 2:09 AM EST, 22 minutes earlier.

Area forecast discussion, Nov 18, 2:09 AM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
209 AM EST TUE NOV 18 2008

.SYNOPSIS...
A COLD FRONT WILL MOVE OFFSHORE THIS MORNING. STRONG HIGH
PRESSURE WILL BUILD INTO THE AREA FROM THE NW TODAY THROUGH
WEDNESDAY. ANOTHER DRY COLD FRONT IS EXPECTED TO CROSS THE AREA
LATE THURSDAY. HIGH PRES WILL BUILD SE ACROSS THE REGION FRI
THROUGH SUNDAY.
&&

.NEAR TERM /THROUGH TODAY/...
DEEP UPPER TROF WILL DROP SE AND PASS JUST TO THE N DURING THE
AFTN. STRONG CAA WILL DEVELOP AS A COLD FRONT MOVES OFFSHORE THIS
MORNING. EXPECT TEMPS TO STRUGGLE TO REACH THE MID 40S MOST SPOTS.
STEEP LAPSE RATES AND MARGINAL MOISTURE WILL LIKELY LEAD TO SOME
DECENT CU DURING THE AFTN. GIVEN EXPECTED HIGH CLOUD BASES AND
FAIRLY DRY SUB CLOUD LYR ONLY EXPECTING A FEW SPRINKLES OR
FLURRIES NRN TIER...WITH ONLY SMALL POP IMD CST WHERE MOISTURE A
LITTLE HIGHER. WITH TIGHTENING GRDNT AND GOOD MIXING WILL SEE NW
WINDS INCREASE ESPCLY ALONG THE CST DURING THE AFTN.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
STRONG HIGH (AOA 1030MB) COMBINED WITH DECENT LOW PRES (AOB 1000MB)
WELL OFFSHR WILL PRODUCE A TIGHT GRDNT ALONG THE COAST LATE TODAY
INTO EARLY WED. GIVEN GOOD CAA AND MIXING HAVE ISSUED A WIND ADVRY
FOR OBX WHERE SUSTAINED WINDS IN THE 30 TO 35 MPH RANGE POSS. ALSO
WILL ISSUE A COASTAL FLOOD ADVISORY FOR SOUND SIDE OF OBX DARE WHERE
NW WINDS WILL LEAD TO MINOR FLOODING ISSUES WITH WATER LVLS EXPECTED
TO RISE 2 TO 3 FEET ABOVE NORMAL. LOW TEMPS TONIGHT WILL BE IN THE
MID TO UPR 20S INLAND TO MID/UPR 30S OBX...COMBINED WITH WINDS WILL
LIKELY SEE A FEW SPOTS SEE WIND CHILL VALUES DROP INTO THE UPR TEENS
AT TIMES. HIGHS WED WILL AGAIN ONLY REACH MID 40S MOST SPOTS. RIDGE
OF HIGH PRES WILL MOVE NEAR THE CST WED NIGHT WITH TEMPS AGAIN
DROPPING INTO THE 25 TO 30 DGR RANGE INLAND TO MID UPR 30S OBX.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
ANOTHER COLD FRONT WILL MOVE THRU ON THU OR THU EVENING FOLLOWED BY
STRONG SFC HIGH PRES BUILDING FROM THE CENTRAL US ON FRI. THE HIGH
WILL THEN GRADUALLY PUSH OVER THE AREA THIS WEEKEND. THIS PATTERN IS
EXPECTED TO LEAD TO DRY WX ACROSS THE AREA MOST OF THE EXTENDED. A
STRONG UPR SHORT WAVE IS EXPECTED TO SWING THROUGH THE MID ATLC
STATES ON FRI AND FRI NITE. THIS MAY HELP GENERATE A FEW INSTABILITY
SHOWERS OVER THE WARMER WATERS OFF THE OUTER BANKS BUT LAND SHOULD
REMAIN DRY AS A STRONG 850MB CAA PATTERN DEVELOPS ONCE AGAIN. ECMWF
SUGGESTS A ROBUST FRONTAL SYSTEM WILL APPROACH EARLY TO MID NEXT
WEEK BUT WILL WAIT TO ADD POPS UNTIL WE SEE BETTER RUN TO RUN
CONSISTENCY.

FOR TEMPS...THU WILL LIKELY BE THE WARMEST DAY OF THE WORK WEEK IN
BETWEEN DRY FRONTS WITH MOSTLY MID 50S EXPECTED. FRI WILL THEN
STRUGGLE TO GET OUT OF THE U40S WITH THE CAA PATTERN GETTING
REINFORCED THEN A SLIGHT MODERATION EXPECTED BACK INTO THE 50S THRU
THE WEEKEND. COLD BELOW NORMAL NIGHTS TO PERSIST MOST OF THE
PERIOD THEN A SLIGHT MODERATION BY LATE WKND/EARLY NEXT WEEK.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
BKN MID DECK AROUND 7-10K FT BEHIND THE FRONT WHICH REACHED THE
COAST EARLIER THIS MORNING. A DEEP UPPER LEVEL TROUGH WITH A
STRONG VORT MAX WILL TRIGGER SOME MORE CLOUDS THIS MORNING BETWEEN
12 AND 18Z...MAINLY N OF EWN/OAJ TERMINALS. SOME 3K FT CLOUDS
COULD DEVELOP...AND WITH ENOUGH INSTABILITY COULD SEE SOME
SPITTING SPRINKLES OR FLURRIES...BUT NOT ENOUGH TO ACCUMULATE. THE
ENERGY WILL SHIFT E TO THE COAST...WITH SUBSIDENCE AND CLEARING
BEHIND IT. THE STRONG CAA ASSOCIATED WITH THIS COLD FRONT WILL
CREATE A BREEZY DAY WITH GUSTS IN THE MID 20S POSSIBLE. WINDS WILL
COME DOWN OVERNIGHT BUT REMAIN UP ENOUGH TO KEEP THE LOWER LVLS
MIXED AND PREVENT DECOUPLING.

WEAK HIGH PRES FOLLOWED BY ANOTHER...BUT MUCH WEAKER...COLD FRONT
ON THU NT. OVERALL LOOKING AT A VFR FCST WITH LITTLE TO NO CHANCE
OF RAIN.

&&

.MARINE...
THE COLD FRONT MOVING OFF THE COAST THIS MORNING WILL GRADUALLY
INCREASE WINDS ACROSS THE COASTAL WATERS. THE AMOUNT OF CAA
ASSOCIATED WITH THIS AIRMASS MOVING INTO THE AREA WILL TRIGGER
STRONG MIXING OVER THE COASTAL WATERS AND SOUNDS. LOOKING FOR A
PREDOMINANT GUSTY GALE EVENT THIS EVENING INTO EARLY WED
MORNING. THE WINDS WILL BE STRENGTHENED BY AN AREA OF LOW PRES
DEVELOPING NE OF THE REGION WHICH WILL STRENGTHEN LOW LVL WINDS
BROUGHT TO THE WATERS SFC BY MIXING. DESPITE HIGH PRES TRYING TO
BUILD INTO THE REGION WED IT WILL TAKE SOME TIME TO LIMIT THE
MIXING AND ALLOW WINDS TO DIMINISH TO BELOW SCA...WITH THE BEST
ESTIMATE BEING WED NIGHT. THU WILL SEE IMPROVED CONDITIONS...BUT
ONLY FOR A BRIEF PERIOD BEFORE ANOTHER SHORT WAVE BRINGS A WEAKER
COLD FRONT THROUGH THE COASTAL WATERS THU NT. AND SO THE PATTERN
WILL CONTINUE WITH ANOTHER FROPA FRI NT INTO SAT. THIS TYPICAL
WINTER-TIME PATTERN WILL PREVENT COASTAL CONDITIONS FROM SUBSIDING
BELOW HEADLINE CRITERIA FOR MUCH MORE THAN 24 HRS BEFORE ANOTHER
FRONT DETERIORATES THEM AGAIN FOR THE NEXT WEEK.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY
     FOR NCZ103-104.
     COASTAL FLOOD ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
     WEDNESDAY FOR NCZ103.
MARINE...GALE WARNING FROM 3 PM THIS AFTERNOON TO 5 AM EST WEDNESDAY
     FOR AMZ130-135-158.
     GALE WARNING FROM 3 PM THIS AFTERNOON TO 10 AM EST WEDNESDAY
     FOR AMZ150-152-154-156.

&&

SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...RF
AVIATION...SJ
MARINE...SJ
Hazardous weather outlook, Nov 17, 2:54 AM EST, 23 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
254 AM EST MON NOV 17 2008

NCZ029-044>047-079>081-090>095-098-103-104-180800-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
254 AM EST MON NOV 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 2:26 AM ESTCoastal Flood AdvisoryMHX29 hr

Nearby

Wind Advisories in North Carolina, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.